Jump to content



Photo

Help With Taper


  • Please log in to reply
10 replies to this topic

#1 Cmgoudy

Cmgoudy

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 06 February 2020 - 02:36 PM

Hi there! I've been taking cymbalta since August for post partum depression. I told My Dr 2 weeks in it wasn't working for me. Heart palpitations, rage, random outbursts of crying. The list goes on. She kept upping my dose every time I told her. My hands starting going numb and tingling and hurting so much. To do anything. I told my dr I thought it was from the cymbalta because I never had an issue with my hands before I took that drug. She had me tested for ms and again increased my dose. By this time I was taking 90 mg a day. I had a rage episode where I was so Angry and saying some terrible things to my bf. I felt so out of control. I went out and smoked a joint and when I came back in it was like nothing had happened. My therapist recommended I get off cymbalta. My Dr ignored her recommendation as well as my request to be referred to a psychiatrist. I went back one final time to my dr and told her I want off cymbalta. Flat out. Complained about my hand pain again. At this point I couldn't even brush my hair. She said let me do some research and sent the nurse in with a script for pain meds for my hands. And no plan to get off cymbalta. I found a new Dr that day. This Dr had me go to 60 my for a week. I got sick like I had the flu. Nothing major. Just a day or 2. Then 30 mg for a week. Again sick like the flu. Then 30 mg every other day. This got hard. Brain zaps. Heart palpitations. Insane sweating. Vomiting. Diarrhea. Dizziness. Headaches. Is horrible. Now I'm supposed to start taking 30 mg every two days then stop taking the medicine. I'm so afraid. I'm a stay At home mom with a one year old. I can barely take care of myself. How can I make this easier on myself? I have to keep it together. I also took the gene test and found out that my body doesnt metabolize cymbalta.... So that's fun. Any advice is appreciated.

#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,371 posts
  • LocationMissouri

Posted 06 February 2020 - 02:59 PM

Well, first welcome to the site. I am so glad that you changed drs. A big plus. Now that I have said that the new dr is missing some in formation in his/her training. lol

 

Cymbalta has a half life of 12 hours so in 48 hours when you get ready for your next dose you have already lost 83% of your Cymbalta from your system. By taking another capsule at that time you are raising your blood levels of Cymbalta right back up again. Doing the every other day scenario repeats your withdrawal over and over. The preferred method is bead counting. The Cymbalta capsules, depending on manufacturer, will contain around 100 to 3 00tiny beads inside. The standard method is to remove about 1% more of the beads each day, slowing down toward the end depending on how sensitive you are. So, the first thing to do is to immediately reinstate at 30 mg and stay there until stable, usually around a week. During that time you will need to open a capsule and count those little tiny beads inside. Once you count them let us know how many and we will set you up with a plan.

 

Don't worry, we have all been through this here and we will do everything we can to make it as easy on you as possible but it can be a tough ride. You are not alone.


#3 Cmgoudy

Cmgoudy

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 06 February 2020 - 03:06 PM

Yes it just doesn't make sense to me to keep taking the same dose every 2 days. Knowing how my body feels. It has also caused my blood pressure to go all out of whack. The last time I took cymbalta was 2/4 at 9pm. I take it at night because I don't like the way it makes me feel. So I should take it again tonight then start removing beads tomorrow? I'm on duloxetine

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,371 posts
  • LocationMissouri

Posted 06 February 2020 - 03:11 PM

Take 30 mg every night until you get feeling better. Do not drop beads until you stabilize. Don't underestimate this beast. It can be rough.

Duloxetine is the generic name for Cymbalta. Be sure and count the beads inside a capsule when you get a duloxetine.

#5 Cmgoudy

Cmgoudy

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 06 February 2020 - 03:50 PM

I'm feeling ok today. I'm afraid if I go another day with out the pill that I'll be very ill tomorrow. I wish I'd never started this pill. It does bring me peace knowing I'm not Alone going thru this. I literally felt like I was dying on Monday.

#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,371 posts
  • LocationMissouri

Posted 06 February 2020 - 04:18 PM

Good sign. Just stay with 30 mg per day for a few days before starting to taper.


#7 frog

frog

    Great Friend

  • Active Members
  • PipPipPipPipPip
  • 242 posts

Posted 06 February 2020 - 04:34 PM

Hi Cm! Fishinghat is the man in the know around here. He's been around the forum a long time and witnessed lots of people at various stages of trying to get off this awful pill. Check out all this info from the FDA on Cymbalta: you'll see gradual reduction is recommended to get off of Cymbalta and avoid most of the "discontinuation symptoms" which you'll see sound exactly like what you're dealing with. Of course unfortunately there's no actual guidelines on what "gradual" means and the pills only come in 60, 30 and I think sometimes 20 mg. Thus the bead counting method! 

 

https://www.accessda...1427s051lbl.pdf

 

There's a few of us on here currently who did quick tapers or cold turkey'd after being on it for years and I can definitively tell you to absolutely not do that! Especially since you're a mom, it's extra important that you stay functional during the withdrawal and a slow taper should help you do that even though it does mean you'll be on the drug for a longer time. 

 

If I were you I would definitely not do the every other day or every two day thing, you'll almost definitely go through a lot of suffering with that. I would also not cold turkey from 30mg, even though you're feeling better today the withdrawal might catch up with you. For example, I quit cold turkey when I got down to about 18mg, I had irritability and zaps and brain fog for a few weeks, they were bearable and were improving as the days went on and then out of nowhere 3 weeks in my adrenaline levels shot through the roof, I had nonstop anxiety and fear and crying. 


#8 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 4,162 posts
  • LocationKent, UK

Posted 06 February 2020 - 06:10 PM

Hi there - and yes a welcome from me too - although I just replied to your other post not knowing!!

 

Hat has you off to the right start. Take you time getting back to normal on the 30mg - you have been pushed and pulled in all directions apart from the right one! And as Frog has testified, a quick taper never usually ends well. Most doctors follow a script that first comes out with the release of the drug before it gets properly trialed by the public. Then they do not, or cannot, follow up on the latest procedures to taper and take this stuff.

 

I would anticipate it taking around 7-10 days to feel about right again, but there is no rush at this point. You need to start tapering from a position of strength and confidence. So if it take a while longer, then so be it. No prizes for first place in this race... I think that was a Hat quote from a few months back :)

 

IUN


#9 Cmgoudy

Cmgoudy

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 09 February 2020 - 06:11 PM

The emotional roller coaster I'm experiencing is almost too much to handle. Going from crying my eyes out to angry outbursts at the drop of a dime. My entire brain feels tingly and hurts. I'm so tired and exhausted. Nauseous. My children shouldn't have to see this Crap! It makes me feel like a terrible mother. The anxiety is intense. So many emotions. How do u get off this ride!? I counted 170 tiny beads in my pill.

#10 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,371 posts
  • LocationMissouri

Posted 09 February 2020 - 06:18 PM

Did you go back on the 30 mg dose yet? That should stabilize you. Once stable you should start with removing 1 additional bead a day. You don't get off this train. You just try and get on a stabile dose and wean very very slowly. There are some supplements/meds that may help but first we need to get you stable.


#11 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 4,162 posts
  • LocationKent, UK

Posted 09 February 2020 - 06:57 PM

It makes me feel like a terrible mother. 

 

Yes, it makes you feel like one, but remember you are NOT. You are taking on a mammoth task here and you will come out the other side. 

 

Please let us know where you are as Hat asked and let us help you further....





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users